Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 2, NWS Shreveport, LA

January 15, 202310 counties in Texas

NWS Shreveport, LA issued this wind advisory at Jan 15, 2023, 2:13 AM CST for 10 counties in Texas. It took effect at Jan 15, 2023, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2023, 2:13 AM CST (08:13 UTC)
In effect from
Jan 15, 2023, 9:00 AM CST
Expired
Jan 15, 2023, 6:00 PM CST
In force
9 hr
Issued by
NWS Shreveport, LA

Counties Camp County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Morris County, TX, Red River County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2023-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2023-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1998 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

198 
WWUS74 KSHV 150813
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
213 AM CST Sun Jan 15 2023

TXZ096-108>111-124-125-136-137-149-152000-
/O.NEW.KSHV.WI.Y.0002.230115T1500Z-230116T0000Z/
Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg-
Cherokee-
Including the cities of Clarksville, Bogata, Mount Vernon, 
Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, 
Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, 
Tyler, Longview, Jacksonville, and Rusk
213 AM CST Sun Jan 15 2023

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...South winds around 20 mph with gusts up to 30 mph 
  expected.

* WHERE...Red River County, Franklin County, Titus County, Camp 
  County, Morris County, Wood County, Upshur County, Smith 
  County, Gregg County and Cherokee County.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

05
1 follow-up statement
446 
WWUS74 KSHV 151925
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
125 PM CST Sun Jan 15 2023

TXZ096-108>111-124-125-136-137-149-160000-
/O.CON.KSHV.WI.Y.0002.000000T0000Z-230116T0000Z/
Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg-
Cherokee-
Including the cities of Clarksville, Bogata, Mount Vernon, 
Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, 
Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, 
Tyler, Longview, Jacksonville, and Rusk
125 PM CST Sun Jan 15 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds around 20 mph with gusts up to 30 mph 
  expected.

* WHERE...Red River County, Franklin County, Titus County, Camp 
  County, Morris County, Wood County, Upshur County, Smith 
  County, Gregg County and Cherokee County.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

19

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Jan 14, 10:59 PM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Jan 14, 10:59 PM CST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1059 PM CST Sat Jan 14 2023

...New AVIATION...

.UPDATE...
Issued at 959 PM CST Sat Jan 14 2023

Went ahead and lowered a few sites and added patchy frost east.

&&

.SHORT TERM...
(Tonight through Sunday Night)
Issued at 959 PM CST Sat Jan 14 2023

Added a little breathing room on the fall of overnight temps at a
few sites. Dew points are still upper 20s and lower 30s in AR/LA.
SE winds have some mid 30s in much of E TX. So that chilly range
warrants some frost along and east of I-49 for the most part at
daybreak. Skies will be clear and winds will be light east of I-49
closer to the exiting high pressure area. /24/

&&

.LONG TERM...
(Monday through next Friday)
Issued at 239 PM CST Sat Jan 14 2023

Warm air advection will be in full swing by Monday morning ahead of
an ejecting upper-level trough and cold front across the Southern
Plains. The cold front will gradually work its way southeast into
the middle Red River Valley by Monday afternoon, inducing scattered
showers and isolated thunderstorms over much of our region through
Monday evening. With the bulk of upper-level forcing displaced well
north of the region, a severe threat is not expected. Additionally,
the lack of forcing will also result in the front stalling out over
our northern zones invof I-30, or just north, by Tuesday morning as
convection exits to the east.

Given the boundary placement on Tuesday, expect warm air advection
to largely continue over much of the region with high temperatures
mainly ranging through the 70s very similar to Monday. A brief lull
in convection will carry through the day on Tuesday in between the
arrival of a more potent upper-level trough and cold front emerging
from the Rockies into the Plains on Tuesday night through Wednesday
morning. Forcing associated with this trough will be much stronger
compared to Monday's system, and sfc instability should also range
from around 500-1000 J/kg south of the aforementioned sfc boundary
that will likely remain quasi-stationary through Wednesday morning.

Depending on exactly where this boundary lays up, the warm sector
may only be confined along and south of I-30 or perhaps even I-20.
Therefore, the threat of severe weather may only be a concern in
East Texas and North Louisiana on Wednesday through Wednesday night.
One thing is certain, and that is bulk shear and low-level shear
should be favorable for rotating thunderstorms in the warm sector
environment. Therefore, SPC's Day 5 convective outlook does include
much of East Texas as well as all of North and Central Louisiana in
a Slight Risk for Wednesday into Wednesday night. This will likely
be an all modes severe potential in addition to the threat of heavy
rainfall, which also warrants a WPC Day 5 Slight Risk of excessive
rainfall. So, expect Wednesday to be the most active day of this
long-term period as we continue to refine the forecast in the coming
days. Beyond Wednesday, expect dry and seasonable weather to return
for the remainder of the work week.

/19/

&&

.AVIATION...
(06Z TAFS)
Issued at 1055 PM CST Sat Jan 14 2023

For the ArkLaTex terminals, VFR conditions with passing cirrus
overnight. However, low cigs will return overnight with MVFR
conditions at all sites by lunch time Sunday. Winds will
eventually become southerly at all sites by the end of the TAF
period. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  38  68  59  74 /   0   0  10  30
MLU  32  65  53  70 /   0   0   0  50
DEQ  30  65  54  73 /   0  10  20  20
TXK  40  66  58  75 /   0   0  10  20
ELD  32  64  52  69 /   0   0  10  40
TYR  44  71  61  76 /   0   0   0  10
GGG  41  69  59  75 /   0   0  10  20
LFK  42  72  60  76 /   0   0  10  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...24
LONG TERM....19
AVIATION...24
Hazardous weather outlook, Jan 14, 6:07 AM CST, 20 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
607 AM CST Sat Jan 14 2023

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151215-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
607 AM CST Sat Jan 14 2023

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered thunderstorms will be possible on Monday through early
Monday evening, but the risk for severe weather appears low at this
time. A greater risk for severe weather and heavy rainfall is
possible Wednesday into Wednesday night as a much stronger upper-
level trough approaches the region. The greatest threat for severe
weather will occur across mainly south Arkansas, north Louisiana,
and into the lakes region of deep east Texas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.